Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Changed birth control, on microgestin, had mid-cycle light flow, light period, negative pregnancy test. Is it due to microgestin?

I just changed my birth control this month and am now on microgestin. Halfway through the month I had light bleeding . This week is my period week, and I have been experiencing the normal cramps and pains, however, my period is very light almost like spotting. I took two pregnancy tests and both came back negative. Is this normal for microgestin to have this effect?
Asked On : Sun, 19 Aug 2012
Answers:  1 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
I have gone through your query and understood the concern. Whenever there is a changeover of hormone medication, it is natural to experience menstrual disturbances. This is the most likely cause for the mid-cycle bleed you had experienced. Also, you should use additional protection similar to the initial cycle. In the current scenario, you can have a pelvic/trans-vaginal sonogram to know the status of the pelvic organs and also to confirm/exclude pregnancy. If negative, please go ahead with the pill as things usually settle down in a month or two. Hope this helps.
Answered: Thu, 28 Jan 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor